Hail, Newton
- When
- June 5, 8:45 PM CST to 8:50 PM CST
- Where
- Newton County, Morocco
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.917, -87.417
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 5, 6:15 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 715 PM CDT SUN JUN 5 2005 .DISCUSSION... LINE OF SHOWERS MOVING NORTHEAST INTO THE WESTERN CWA EARLY THIS AFTERNOON ALONG WITH CLOUD SHIELD. AVIATION DISCUSSION BELOW HAS THOUGHTS FOR THIS AFTERNOON AND THIS EVENING WELL IN HAND. WILL BE WATCHING RADAR TRENDS TO DETERMINE MENTION OF PRECIP THIS EVENING BUT AT THIS POINT...PLANNING ON HAVING AT LEAST A CHANCE THIS EVENING ACROSS THE ENTIRE CWA...MAYBE LIKELY IN NW INDIANA. THREAT OF SVR STORMS WILL END THIS EVENING BUT BEFORE THEN DAMAGING WINDS LOOK TO BE THE BIGGEST THREAT. BEGINNING OF THE WORK WEEK IS LOOKING VERY WARM WITH TUESDAY SHAPING UP TO BE HAZY...HOT AND HUMID. ALREADY BUMPED HIGHS INTO THE LOWER 90S WITH THIS MORNINGS UPDATE FOR TUES. PLENTY OF SUNSHINE...850MB TEMPS +18C TO +20C AND SOUNDINGS THAT INDICATE WE SHOULD MIX TO AT LEAST 750MB. WITH PLENTY DRY AIR ALOFT THIS LOOKS TO BE THE WARMEST DAY SO FAR THIS YEAR ACROSS NORTHERN IL. THERE IS SOME MODEL DIFFERENCES HERE HOWEVER... WITH THE GFS KEEPING SFC FRONT ACROSS NORTHERN IL. THE NAM IS FURTHER NORTH BUT STILL BRINGS IT TO THE WI/IL BORDER BY 00Z WED. SO THIS FEATURE WILL NEED TO BE WATCHED ALONG WITH A LK BREEZE BY MID/LATE TUES AFTERNOON...AND POSSIBLY COOLER TEMPS ACROSS THE FAR NORTHERN CWA. HAVE BUMPED TEMPS UP ON MONDAY AS WELL AS LOW TEMPS MON NIGHT AND TUES NIGHT. OTHERWISE NO MAJOR CHANGES TO THE FORECAST. TEMPS COOL BACK INTO THE MID/UPPER 80S FOR THE REST OF THE WEEK WITH AN INCREASING CHANCE OF SHOWERS AND TS. HAVING GONE WITH THE NAM FOR WIND SPEED/DIR AND WARMER TEMPS TUES... SO DON/T WANT TO REMOVE PRECIP TUES NIGHT INTO WED THOUGH IN THAT PATTERN CAN/T FIND A LOT TO FOCUS TS DEVELOPMENT. NEVERTHELESS HAVE MADE NO CHANGES TO PRECIP. LIKEWISE BY FRI/SAT LOOKS LIKE A CONTINUED CHANCE OF PRECIP. THIS FAR OUT...WILL BE STAYING DRY HERE. && .AVIATION... GUSTY SOUTHWEST WIND WILL CONTINUE UNTIL AFTER SUNSET. THE ACARS SOUNDING OVER ORD AT 2237 UTC SHOWS A LARGE LAPSE RATE FROM THE SURFACE TO 7600 FT. PROFILER DATA SHOWS 30 KNOT WIND AROUND 2 KM AT 23 UTC. THERE IS ENOUGH MIXING IN THE MIXED LAYER TO SUPPORT THE GUSTY WIND THIS EVENING. FORECAST SOUNDING AND CROSS SECTION SHOW AN INVERSION DEVELOPING LATE TONIGHT. WILL DROP THE WIND SPEED IN THE FORECAST FOR TONIGHT. THE SECOND FRONT OVER MINNESOTA WILL MOVE ACROSS WISCONSIN MONDAY AND BY EVENING WE EXPECT A WEST WIND. WILL FORECAST A SOUTHWEST WIND AT 14 KNOTS FOR MONDAY MORNING AND EARLY AFTERNOON. WE EXPECT SOME CUMULUS CLOUDS IN THE AFTERNOON. FORECAST LIFTED INDEX FOR MONDAY AFTERNOON MAY REACH -4.5. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRAFT ADVISORY THRU THIS EVENING.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN JUN 5 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-061100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN JUN 5 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS NORTHERN ILLINOIS...AND THROUGH THE NIGHT ACROSS NORTHWEST INDIANA. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-061100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT SUN JUN 5 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHERN LAKE MICHIGAN TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 348 PM CDT SUN JUN 5 2005 ILZ033-INZ001>002-010>011-019-052200- IROQUOIS-BENTON-JASPER-LAKE-NEWTON-PORTER- 348 PM CDT SUN JUN 5 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 406 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 1 COUNTY IN EAST CENTRAL ILLINOIS IROQUOIS... IN INDIANA THIS CANCELS 5 COUNTIES IN NORTHWEST INDIANA BENTON... JASPER... LAKE INDIANA... NEWTON... PORTER... THIS CANCELS THE FOLLOWING ADJACENT COASTAL WATERS BURNS HARBOR TO MICHIGAN CITY... GARY INDIANA TO BURNS HARBOR... THIS INCLUDES THE CITIES OF...WATSEKA...GARY...RENSSELAER... FOWLER...VALPARAISO AND MOROCCO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG RENSSELAER 40.94N 87.15W
06/05/2005 JASPER IN EMERGENCY MNGR
WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED ACROSS
JASPER COUNTY.
&&
NDMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL GIBSON CITY 40.47N 88.38W
06/05/2005 1.00 INCH FORD IL CO-OP OBSERVER
0213 PM TSTM WND DMG 2 N WELLINGTON 40.57N 87.68W
06/05/2005 IROQUOIS IL EMERGENCY MNGR
SERIES OF 6 OR 7 POWER POLES ALONG A 1/2 MI STRETCH ALONG
CO RD 500N BLOWN DOWN. MAIN POWER LINES DOWN. REPORTED BY
WELLINGTON FD...RELAYED BY CO ESDA.
0248 PM TSTM WND DMG FOWLER 40.62N 87.32W
06/05/2005 BENTON IN EMERGENCY MNGR
6 INCH TREE LIMBS SPLIT AND POWER LINES DOWN.
0300 PM TSTM WND DMG RENSSELAER 40.94N 87.15W
06/05/2005 JASPER IN EMERGENCY MNGR
WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED ACROSS
JASPER COUNTY.
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
612 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL GIBSON CITY 40.47N 88.38W
06/05/2005 1.00 INCH FORD IL CO-OP OBSERVER
0213 PM TSTM WND DMG 2 N WELLINGTON 40.57N 87.68W
06/05/2005 IROQUOIS IL EMERGENCY MNGR
SERIES OF 11 POWER POLES ALONG A 1/2 MI STRETCH ALONG CO
RD 500N BLOWN DOWN. MAIN POWER LINES DOWN. REPORTED BY
WELLINGTON FD...RELAYED BY CO ESDA.
0248 PM TSTM WND DMG FOWLER 40.62N 87.32W
06/05/2005 BENTON IN EMERGENCY MNGR
6 INCH TREE LIMBS SPLIT AND POWER LINES DOWN.
0300 PM TSTM WND DMG RENSSELAER 40.94N 87.15W
06/05/2005 JASPER IN EMERGENCY MNGR
WIDESPREAD TREE AND POWER LINE DAMAGE REPORTED ACROSS
JASPER COUNTY.
&&
UPDATE ON IROQUOIS CO REPORTThe Chicago radar (KLOT), 95 km away, was scanning. The volume nearest the first event began at 02:47 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were blown down at 100W and 300N and at 200S and 600W.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434217, 5434218.